About two months ago I noticed a bump on the shaft of my penis. The bump was red and looked like a pimple. It was also slightly painful. After a few days the bump started to get bigger and a rash developed on the head of my penis (I am circumcised). I used a creme with the chemicals Clotrimazole, Betamethasone, and Dipropionate on the rash and bump. The creme really worked and the bump started going away immediately. After I could barely see any of the bump anymore I stopped using the creme and it came back. I then continually put the creme on and it was completely gone with in 3 weeks of me first noticing it. The creme also helped with the rash. The redness of the rash goes completely away when I use the creme but you can still notice the skin looks different. The skin is slightly scaly and shiny where the rash is. Since the rash appeared I have skipped a few days without putting the creme on it. During that time it becomes really red and looks bad. The redness disappears whenever I add the creme but the rash never fully goes away.
I have not had sex since one of the first days in October (about 4 months). I looked at the symptoms for syphyllis and the bump I got did not look like a chancre. But the bump did appear around the time a chancre appears for syphyllis. To eliminate syphyllis as a possibility I was wondering if the creme I was using can be used to suppress syphyllis symptoms. I also have no problem urinating and there has been no itching at all since the rash arrived.
Since 2003 I have had many skin conditions. Since then I have had eczema on my arm, painful bumps under my arms, ring worm, molluscum problems, a non-STD rash on my scrotum (that is much different from the current), and other things. I used to visit a dermatologist and she said I was succeptible to many skin conditions because I used to take Accutane in '03. So my main question do you think the rash I have is an STD or another skin issue? What should I do?
This is a condition called balanitis.Balanitis is inflammation of the glans penis. Lack of aeration and irritation because of smegma and discharge surrounding the glans penis causes inflammation and edema.More common in uncircumcised males.
It is usually caused by poor hygiene in uncircumcised men. The inflammation can be due to infection, harsh soaps, or failure to properly rinse soap off while bathing.
One common organism associated with balanitis is a yeast known as Candida albicans. Balanitis may occur because of excessive growth of Candida, due to moisture and warmth under the foreskin.
It can be treated by applying Miconazole, an anti-fungal medication.Most cases of balanitis can be controlled with medicated creams and good hygiene.
Inflammation has many possible causes, including irritation by environmental substances, physical trauma, and infection by a wide variety of pathogens, including bacteria, virus, or fungus—each of which require a particular treatment.
Retract the foreskin daily and soak in warm water to clean penis and foreskin. Apply bacitracin (not Neosporin) for pediatric patients if bacterial infection is suspected.
Apply topical clotrimazole for adult men with probable candidal balanitis.
If the symptoms persist, you would need to consult your doctor.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.